Hi...well I was on xanex b/4 I got on methadone and was on 4mg a day the real problem was how it interacts with methadone both suppress your respiratory and together can be deadly....the clinic always had issues with it one time I was on 150mg of methadone and something happened at the clinic and they wanted to drop my methadone down to 100mg without a taper or anything ...after a long conversation with my phyic doctor it blew over ...I had been on the xanex for years and was pritty immune to the drowsy feeling the one rule they did have from that point on was you could not start taking it wile you where in treatment...now the thing I find alarming is all the side effects your b/f is having this spells a resicepe for disaster he needs to taper off the xanex wile he is still able to you cant just stop taking it it has to be tapered to avoid seizure 6mg is a lot and more then a doctor is going to prescribe I was told 4mg was a lot this is the number 1 reason that people O/D on methadone so dont take this lightly...I also think your B/F is taking a lot more methadone to be so cationic from it I had similar symptoms when I was taking 150mg....tapering off methadone is tuff to do as addicts we are always looking for a pill to fix what is wrong this is not a solution please take the warning as serious he is not having normal reactions to the combination...we have a lot of members that have kicked methadone just know it is possible the lower you get the harder it is with this drug we can offer him support and encouragement to help him kick this drug my advise get a good doctor on board and do a taper off the xanex we can help him with the methadone this forum was priceless when I detoxed off it this is one of those things that needs to be addressed now not later keep posting for support.............Gnarly
This combination will cause respiratory depression, sleep apnea, and respiratory arrest. It's a leading cause of drug overdose and death.
Look up some Journals of Emergency Medicine and search the topic. There's much documented on the subject.
6 mg of Xanax per day alone is a pretty high amount; add Methodone to that and it's a recipe for disaster. As Vicki posted, Methodone suppresses the central nervous system, which is the part of the brain that tells us to breathe even though we are asleep. Xanax had the same effect on the CNS...your S/O could very likely "wake up dead", as I like to say. It happened to a friend of my son's, with Vicodin and Xanax...Methodone is more powerful than Vicodin, so it's a risk your S/O shouldn't be taking. How very unfair to those who love him. I hope he isn't really that selfish. Good luck.
Thank you for that input. Helps me deliver the message clearer and clearer
perfect thank you so much
Thank you so much for your candid response. I know he is tapered at 30 ml at the clinic and is stabalized at tha for now bc he couldn't take the withdrawals (I go with him to the clinic and his counseling sessions, not as a watchdog but as his support), but was at 150 ml about a year ago. The Xanax is not something he is used to, he had taken it when younger I know that, but he started taking again this last year since he decided to taper (he gets prescribed either five clonopin or six 11 mg xanaxes every month for anxiety, the higher doses he gets from the street unfortunately or from my prescription, which has caused some problems for me) Before, with just the methadone, he wouldn't nod off constantly, but with this xanax, he takes two and he's slurring his speech, nodding off everywhere if he is not standing up, forgetting everything, unable to function such as taking 30 minutes to set an alarm on his phone because he is in and out of conciousness, We are totally honest with the drug use, except to himself (I know how much he uses, but he denies it's for anything but his withdrawal symptoms). I think he's getting the thrill of the criminal thinking aspect of buying the xanax, and the high from mixing the two. I want him to slow down and he has agreed to, but like you said, it's not afe to come odwn off that high of a xanax dosage on your own. He won't reach out on a forumn, but I am to get more perspectives and to talk to him with other people's experiences. I'm really scared for his health, when he gets home from work in the morning, that's when he goes to the clinic and doses, right after taking at least 4 mg of xanax. Then he's in narcolepsy mode, and it frightens me to death. I stay up with him to make sure he's breathing (no problem with that at all thank God as of yet), but his action and everything are so worrisome. I don't know how to get through to him without just saying you can't do this to yourself or me.
I also am on xanax, and am working with my doctor to get off it, but have been prescribed it for so many years, it's a very slow process for me to get off. And therein is another problem because I have it available on hand. He says in the nights before he doses on methadone his withdrawals are so bad and he can't handle it, but I don't necessarily believe that since he has paused in tapering and stabalized. I fear it's the chasing high. I really value your input
IF there's any other advice you could give me it would be greatly appreciated
This combination (methadone and xanax) killed my 24 y/o brother in October 2014. Definitely wasn't his first time around the block, but it was his last. Don't mix the two. Please.